Alert archive / Louisiana / Wind Advisories in 2019
Wind Advisory 5, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Apr 19, 2019, 7:04 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2019, 7:04 AM CDT (12:04 UTC)
- Expired
- Apr 19, 2019, 12:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
322 WWUS74 KLIX 191204 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 704 AM CDT Fri Apr 19 2019 ...Windy conditions continue south of Lake Pontchartrain... .Windy conditions will continue this morning behind last nights cold front to the south of Lake Pontchartrain. Winds will relax later this morning or early this afternoon. LAZ061-062-191700- /O.EXP.KLIX.WI.Y.0004.000000T0000Z-190419T1200Z/ /O.NEW.KLIX.WI.Y.0005.190419T1204Z-190419T1700Z/ Upper Jefferson-Orleans- Including the cities of Metairie, Kenner, East New Orleans, and New Orleans 704 AM CDT Fri Apr 19 2019 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... The National Weather Service in New Orleans has issued a Wind Advisory, which is in effect until noon CDT today. * TIMING...through noon. * WINDS...20 to 30 mph with gusts up to 45 mph possible * IMPACTS...Winds of this magnitude can bring down large limbs and even weak or dead trees. These can fall on power lines, vehicles, and houses. Loose yard equipment can be blown around and possibly even become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ LAZ058-060-063-064-191315- /O.EXP.KLIX.WI.Y.0004.000000T0000Z-190419T1200Z/ St. John The Baptist-St. Charles-Upper Plaquemines- Upper St. Bernard- Including the cities of Laplace, Reserve, Destrehan, Norco, Belle Chasse, Chalmette, and Violet 704 AM CDT Fri Apr 19 2019 ...WIND ADVISORY HAS EXPIRED... Northwest winds 15 to 20 mph with occasional higher gusts will continue this morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Apr 19, 3:56 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 19, 3:56 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
356 AM CDT Fri Apr 19 2019
.SYNOPSIS...
Upper low currently near the Missouri-Arkansas border. Surface low
is near the Middle Tennessee-Kentucky border with a cold front
southward to near Pensacola, then out into the Gulf of Mexico. Any
precipitation remaining over the CWA currently shouldn't be much
more than a few sprinkles. However, there are a few showers over
east Texas that are likely associated with an impulse rotating
through the upper trough. Temperatures at 3 am ranged from the mid
50s over southwest Mississippi to the mid 60s along the coast.
&&
.SHORT TERM...
Current expectation is to allow the Wind Advisory for the New
Orleans Metro Area to expire on schedule at 7 am, but that
decision will be driven by observations at the New Orleans
observing sites.
Upper low still forecast to rotate eastward across northern
Mississippi and Alabama today. Cold pool still appears to be
sufficient to produce scattered low topped convection today,
especially across the northern half of the area this afternoon.
Not a lot of CAPE to work with, 200-400 J/kg at McComb and Baton
Rouge, but lapse rates are nearly 8C/km and freezing level and Wet
Bulb Zero are near 5,000 feet, so some very small hail wouldn't
be out of the question with any showers that develop.
Low translates eastward quickly, and we should see any clouds and
showers depart the area shortly after sunset tonight. The
remainder of the Easter weekend will be dry.
Temperatures will be unseasonably cool today and tonight, roughly
10-15 degrees below normal, will go with a GFS/ECMWF meld in most
cases. Some moderation in temperatures for Saturday and Sunday,
but still won't quite make it back to normal this weekend. Don't
think there will be too many complaints though. 35
&&
.LONG TERM...
First half of next week looks to be dry with near normal
temperatures. Beyond Wednesday, timing differences between ECMWF
and GFS on a southern stream shortwave produces a relatively low
confidence forecast. Would expect a period of showers and
thunderstorms as the shortwave moves across the area. Will carry
some mention of precipitation around Thursday. Temperatures near
to slightly above normal per GFS/ECMWF numbers. 35
&&
.AVIATION...
MVFR to VFR conditions will prevail overnight and early
Friday with VFR category conditions then prevailing throughout the
day Friday and into Friday night. Gusty northwest winds will develop
at the terminals tonight and Friday, especially at KNEW, KMSY and
KGPT. /11/
&&
.MARINE...
Cold front has moved through and winds have come
around to northwest. Strong northwest winds will remain in place
through tonight and may even persist into the day Saturday. Current
Gale Warnings are good with Small Craft Advisories taking over. High
pressure finally builds in over ahead this weekend and winds should
relax by late Saturday. High pressure will continue to work east
with weak onshore flow returning late Sunday and likely to remain in
place through the first half of next week. /CAB/
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: River Flood Warning
Gale Warning and Wind Advisory
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for Slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rain; direct tropical threats; Events of National
Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 43 71 45 / 60 10 0 0
BTR 68 44 73 47 / 40 10 0 0
ASD 69 46 74 46 / 40 10 0 0
MSY 69 49 73 53 / 30 10 0 0
GPT 69 50 71 50 / 40 10 0 0
PQL 69 45 74 45 / 40 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 7 AM CDT this morning for LAZ058-060>064.
GM...Small Craft Advisory from 10 AM this morning to 7 AM CDT
Saturday for GMZ530-532-534-536-538-550-552-555-557-570-572-
575-577.
Gale Warning until 10 AM CDT this morning for GMZ530-532-534-536-
538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory from 10 AM this morning to 7 AM CDT
Saturday for GMZ532-534-536-538-550-552-555-557-570-572-575-
577.
Gale Warning until 10 AM CDT this morning for GMZ532-534-536-538-
550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Apr 19, 5:37 AM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 537 AM CDT Fri Apr 19 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-192245- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 537 AM CDT Fri Apr 19 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A few thunderstorms are possible today and these could be capable of producing small hail. Gale Warnings are in effect for all marine zones till 10 am. Small craft advisories will then take over for all coastal waters through tonight. A Wind Advisory is in effect overnight for areas to the south of Lake Pontchartrain in the New Orleans Metropolitan Area. Strong winds of 20 to 30 mph with gusts up to 45 mph are expected, till sunrise. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small craft advisories may be needed for some portions of the coastal waters during the day Saturday. Otherwise the threat of hazardous weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through . Please report any storm damage and storm related information from today's storms to the National Weather Service office in Slidell.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:07 PM CDT | Special Marine Warning | LIX | 38 min | |
| Apr 18, 7:23 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 37 min |
| Apr 18, 7:27 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 33 min |
| Apr 18, 7:46 PM CDT | Special Marine Warning | LIX | 29 min | |
| Apr 18, 8:00 PM CDT | Tornado Warning | LIX | Washington | 17 min |
| Apr 18, 8:21 PM CDT | Special Marine Warning | LIX | 39 min | |
| Apr 18, 8:39 PM CDT | River Flood Warning | LIX | Saint Helena | 37 hr |
| Apr 18, 8:47 PM CDT | River Flood Warning | LIX | Tangipahoa | 4 days |
| Apr 18, 9:12 PM CDT | Special Marine Warning | LIX | 48 min | |
| Apr 18, 11:37 PM CDT | River Flood Warning | LIX | East Baton Rouge | 30 hr |
| Apr 19, 10:15 AM CDT | River Flood Warning | LIX | Washington | 10 hr |
| Apr 19, 10:15 AM CDT | River Flood Warning | LIX | Saint Tammany | 21 days |
| Apr 19, 3:56 PM CDT | Special Weather Statement | LIX | Ascension, Saint James | 34 min |
| Apr 19, 4:03 PM CDT | Special Weather Statement | LIX | Washington | 42 min |
| Apr 19, 4:52 PM CDT | Special Weather Statement | LIX | Washington | 53 min |
| Apr 19, 4:54 PM CDT | River Flood Warning | LIX | Saint Helena | 20 hr |
Nearby
Wind Advisories in Louisiana, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.